Algebraic escape in higher dimensional Hamiltonian systems

Mingzhou Ding, Tassos Bountis, Edward Ott

Research output: Contribution to journalArticlepeer-review

69 Citations (Scopus)


The escape of particles from a region partially filled with KAM tori is investigated for higher dimensional Hamiltonian systems using four-dimensional and six-dimensional symplectic maps. Numerical experiments show that the decay with time of the number of surviving particles is well fit by an algebraic law, N(t)∼t, over several decades.

Original languageEnglish
Pages (from-to)395-400
Number of pages6
JournalPhysics Letters A
Issue number8
Publication statusPublished - Dec 24 1990

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Algebraic escape in higher dimensional Hamiltonian systems'. Together they form a unique fingerprint.

Cite this